PASCAL J. DE CAPRARIIS, M.D.; JOSÉ A. GIRÓN, M.D.; JUDITH A. GOLDSTEIN, M.D.; VINCENT J. LABOMBARDI, Ph.D.; JOSEPH J. GUARNERI, Ph.D.; HILDA LAUFER, M.D.
To the editor: A 30-year-old Haitian man with the acquired immunodeficiency syndrome was diagnosed as having disseminated Mycobacterium avium-intracellulare infection from an antemortem right inguinal lymph node biopsy (positive acid-fast smear and cultures) and a liver biopsy (negative acid-fast smear but positive cultures). After 4 months of therapy (rifampin, pyrazinamide, isoniazid, and streptomycin; rifampin, pyrazinamide, isoniazid, ethambutol, and ethionamide; ansamycin [LM-427], pyrazinamide, isoniazid, and ethambutol, he died from pneumonia. A postmortem lung histologic sample had Cowdry type A inclusion bodies, hyphae consistent with phycomycetes and a polymorphonuclear exudate filling the pulomonary lobules. The autopsy further showed the extent of the
Learn more about subscription options.
Register Now for a free account.
DE CAPRARIIS PJ, GIRÓN JA, GOLDSTEIN JA, LABOMBARDI VJ, GUARNERI JJ, LAUFER H. Mycobacterium avium-intracellulare Infection and Possibly Venereal Transmission. Ann Intern Med. 1984;101:721. doi: 10.7326/0003-4819-101-5-721_1
Download citation file:
Published: Ann Intern Med. 1984;101(5):721.
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only